Red and burning face from benzoyl peroxide

Patient

Q: I used benzoyl peroxide 2.5 % overnight and woke up with very red and burning skin on my face and ive stopped using it. 5 days later, nothing has improved. What should I do?

Symptoms:  Very red face, burning, itching
Doctor

A:   Thank you for your question.
It seems as though you have sustained a chemical burn from benzoyol peroxide. Since it has been 5 days and you have not observed any improvement, please go immediately to your doctor for evaluation and treatment. You may need to be prescribed a topical anti inflammatory cream to apply to the irritated area of your face to reduce the redness and facilitate healing.
Do not use benzoyl peroxide on your face unless otherwise specified by your doctor after you undergo treatment.

Thank you for consulting AskTheDoctor.com

Related Q&A

Q: I have been going through a very bad acne so doctor suggested me to use faceclin and its working as well but the spot...

Q: I have a zit like feature on the side of my penis, I squeezed it an white stuff came out an blood but didn't hurt, sh...

Q: I Got A lot Of Red Bumps And Like One Popped And Now It's Like A Dent And A lot Of Red Spots On My Chest.

Q: Hello, I am having issues with my lymph nodes. Two specifically have been enlarged for a month- the first one on the ...

Q: I have a eczema on my hands that recently appeared and used to itch me but the doctor gave me a cream for it. Now rec...

MOST DOCTOR RECOMMENDATIONS
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews